MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSCANTO¿ 10-COLOR CONFIGURATION; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES FACSCANTO¿ 10-COLOR CONFIGURATION; COUNTER, DIFFERENTIAL CELL
Model Number 657338
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using facscanto¿ 10-color configuration the wet cart shot out fluid.The following information was provided by the initial reporter: "when they shut it down over the weekend the wet cart shot out fluid.They said the fluid went across the room and hit the person across the room in the feet.".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary ¿ scope of issue: the scope of issue is only limited to facscanto ivd 10 color configuration, part # 657338, and serial # (b)(6).¿ problem statement: customer reported a complaint regarding fluid shooting out from the wet cart that occurred on (b)(6) 2022.A spray of pressurized fluids has the risk of biohazard exposure and injury to the user of the instrument.In this case, the instrument was repaired and found to be functioning as expected.No users or patients were harmed or injured due to this issue.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue for part # 657338.Date range from (b)(6) 2021 to date (b)(6) 2022.¿ manufacturing device history record (dhr) review: dhr part # 657338, serial # (b)(6), file # (b)(4) was reviewed.The instrument met all the manufacturing specifications prior to release.¿ complaint history review: this is the only complaint related to the issue of a spray of fluid caused by a mechanical issue for part # 657338; date range from (b)(6) 2021 to date (b)(6) 2022.¿ returned sample analysis: a return sample was not requested for evaluation because the issue was caused by missing parts in the wet cart and not defective parts, so there were no parts to request for returned sample analysis.¿ service history review: review of related work order #: (b)(4), case # (b)(4).Install date: (b)(6) 2015 defective / replaced part number: o 339119 - wet cart box clear plst 4in x 4in x 2in o 641446 - wet cartfoam box work order notes: o subject / reported: when they shut it down over the weekend the wet cart shot out fluid o problem description: when they shut it down over the weekend the wet cart shot out fluid.They said the fluid went across the room and hit the person across the room in the feet.O work performed: disassembled the wet cart looking for leaks.Determined leakage was caused by the condensation from the compressor.Dried out the air dryer to verify proper operation.Ordered replacement tray and sponge.O cause: the leakage was caused by the condensation from the compressor.It was noted that the tray and sponge was missing which resulted in the condensation spraying as the compressor depressurized.O solution: ordered replacement tray and sponge.Will close the call upon receipt of parts.Placed a temporary container with absorbents in the tray spot to be able to return instrument to service.Returned instrument to service.¿ labeling / packaging review: n/a ¿ risk analysis: risk management file part # 338942ra, rev.09/vers.H, bd facscanto product family risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes no o hazard id #: 3.1.12 o hazard: potential leakage o cause: potential lack of workmanship during assembly.O harmful effects: potential biohazard exposure o residual probability: 1 o residual severity: 4 o residual risk index: 4 ¿ potential causes: based on the investigation results, the potential cause was determined to be a missing tray and sponge in the compressor.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax, the potential cause was determined to be a missing tray and sponge in the compressor.In response to the customer reporting the wet cart of the instrument shooting out a spray of fluid, an fse (field service engineer) went onsite and confirmed the issue by disassembling and checking the wet cart.The fse found that the tray and sponge in the compressor that absorb moisture were missing.This caused condensation in the compressor, which sprayed when the compressor depressurized.The fse dried out the air dryer, ordered a replacement tray and sponge, and placed a container with absorbents in the compressor as a temporary solution.Once the replacement parts were received, they were installed in the wet cart and the work order was closed (part # 339119 - wet cart box clear plst 4in x 4in x 2in, 641446 - wet cartfoam box).After the repairs, the instrument was found to be functioning as expected without further leaks or sprays and was returned to service.Although the user did come into contact with the spray of fluid on their feet, the fluid was non-biohazardous and the user was wearing ppe (personal protective equipment).The customer confirmed that no users were harmed or injured due to this leak.Also, this leak did not impact any patient samples.Bd facscanto¿ flow cytometer instructions for use (ifu), #23-14730-03 rev.01/vers.A, indicates to wear suitable protective clothing and gloves to prevent transmission of potentially fatal disease from biological specimens.This can be found on page 147 in cleaning the surfaces.The safety risk of this hazard has been identified to be within the acceptable level.¿ conclusion: based on the investigation results, the complaint was confirmed and the potential cause of the wet cart shooting out a spray of fluid was determined to be a missing tray and sponge in the compressor.The fse disassembled the wet cart and found the compressor was missing the tray and sponge, resulting in a build-up of condensation that sprayed out when the compressor depressurized.The fse dried out the air dryer, placed a container with absorbents in the compressor temporarily, and then installed the ordered replacement parts once they arrived (part # 339119, 641446).After the repairs, the instrument was found to be functioning as expected without further leaks or sprays and was returned to service.No users or patients were harmed or injured due to the leak.The safety risk of this hazard has been identified to be within the acceptable level.Based on the investigation results, a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.¿ supporting document: n/a h3 other text : see h.10.

Brand Name
FACSCANTO¿ 10-COLOR CONFIGURATION
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15614670
Report Number2916837-2022-00308
Device Sequence Number18127997
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public00382906573384
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number657338
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer02/13/2023
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown